Alert archive / New York / Wind Advisories in 2019
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Feb 7, 2019, 2:51 PM EST for 13 counties in New York. It took effect at Feb 8, 2019, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 2:51 PM EST (19:51 UTC)
- In effect from
- Feb 8, 2019, 1:00 PM EST
- Expired
- Feb 9, 2019, 9:40 AM EST
- In force
- 21 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS71 KBGM 071951 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 251 PM EST Thu Feb 7 2019 NYZ009-015>018-022-036-037-046-082000- /O.NEW.KBGM.WI.Y.0001.190208T1800Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Hamilton, Oneida, Rome, Utica, and Oneonta 251 PM EST Thu Feb 7 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from 1 PM Friday to 1 PM EST Saturday. * WINDS...Winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Friday afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Sporadic power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
7 follow-up statements
614 WWUS71 KBGM 080349 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1049 PM EST Thu Feb 7 2019 NYZ009-015>018-022-036-037-046-090400- /O.CON.KBGM.WI.Y.0001.190208T1800Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Hamilton, Oneida, Rome, Utica, and Oneonta 1049 PM EST Thu Feb 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Friday afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
754 WWUS71 KBGM 080801 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 301 AM EST Fri Feb 8 2019 NYZ057-090815- /O.EXA.KBGM.WI.Y.0001.190208T1800Z-190209T1800Z/ Delaware- Including the cities of Delhi and Walton 301 AM EST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 1 PM EST Saturday. * WINDS...West 15 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-015>018-022-036-037-046-090815- /O.CON.KBGM.WI.Y.0001.190208T1800Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Hamilton, Oneida, Rome, Utica, and Oneonta 301 AM EST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WINDS...West 15 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
825 WWUS71 KBGM 081433 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 933 AM EST Fri Feb 8 2019 NYZ009-015>018-022-036-037-046-057-091445- /O.CON.KBGM.WI.Y.0001.190208T1800Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego-Delaware- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Hamilton, Oneida, Rome, Utica, Oneonta, Delhi, and Walton 933 AM EST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WINDS...West 15 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
753 WWUS71 KBGM 082209 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 509 PM EST Fri Feb 8 2019 NYZ023-025-044-045-091800- /O.EXA.KBGM.WI.Y.0001.000000T0000Z-190209T1800Z/ Schuyler-Tompkins-Cortland-Chenango- Including the cities of Watkins Glen, Ithaca, Cortland, and Norwich 509 PM EST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect until 1 PM EST Saturday. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...This afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-015>018-022-036-037-046-057-091800- /O.CON.KBGM.WI.Y.0001.000000T0000Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego-Delaware- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Hamilton, Oneida, Rome, Utica, Oneonta, Delhi, and Walton 509 PM EST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...This afternoon until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
825 WWUS71 KBGM 090148 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 848 PM EST Fri Feb 8 2019 NYZ009-015>018-022-023-025-036-037-044>046-057-091800- /O.CON.KBGM.WI.Y.0001.000000T0000Z-190209T1800Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Delaware- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Delhi, and Walton 848 PM EST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...West 20 to 25 mph with gusts up to 55 mph. * TIMING...Now until Saturday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
728 WWUS71 KBGM 090836 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 336 AM EST Sat Feb 9 2019 NYZ015-016-022-023-025-090945- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-190209T1800Z/ Yates-Seneca-Steuben-Schuyler-Tompkins- Including the cities of Penn Yan, Seneca Falls, Corning, Hornell, Watkins Glen, and Ithaca 336 AM EST Sat Feb 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. West-northwest winds will remain breezy but the potential for gusts over 45 mph have diminished overnight. Peak gusts will range between 35 and 45 mph through mid morning. $$ NYZ009-017-018-036-037-044>046-057-091600- /O.EXT.KBGM.WI.Y.0001.000000T0000Z-190209T1600Z/ Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida- Cortland-Chenango-Otsego-Delaware- Including the cities of Boonville, Auburn, Syracuse, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Delhi, and Walton 336 AM EST Sat Feb 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...West 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Through this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
942 WWUS71 KBGM 091440 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 940 AM EST Sat Feb 9 2019 NYZ009-017-018-036-037-044>046-057-091545- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-190209T1600Z/ Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida- Cortland-Chenango-Otsego-Delaware- Including the cities of Boonville, Auburn, Syracuse, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Delhi, and Walton 940 AM EST Sat Feb 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. Gusty winds will gradually subside this morning into the afternoon. A few gusts of 20-30 mph can not be ruled out through the early afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:20 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 7, 11:20 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 1120 AM EST Thu Feb 7 2019 .SYNOPSIS... Today will be primarily dry and mild with overcast skies. A low pressure system lifting up through the central Great Lakes will spread rain across the region late today and into the evening. The trailing cold front will sweep through the area Friday morning bringing seasonal temperatures back for the weekend. Lake effect snow is likely southeast of Lake Ontario Friday night into Saturday morning. && .NEAR TERM /THROUGH FRIDAY/... 1120 AM update... Patchy dense fog continue to affect higher elevations. We expect the fog to mix out over the next 1 to 2 hours. Temperatures will slowly climb into the upper-40s and lower-50s. Rain will enter over the far western forecast area late this afternoon and spread east during the evening. 500 AM update... The winter weather advisory is cancelled as only patchy drizzle is occurring and temperatures have risen above freezing. The system that produce the rain/freezing rain has moved east of the region although weak mixing and abundant low level moisture is still producing areas of fog and patchy drizzle. Shortly after sunrise the drizzle will end and the fog will lift with the remainder of the day overcast and mild. Highs will generally range in the mid 40s to around 50. Tonight/Friday...A deepening low pressure system will lift through the central Great Lakes this evening to near James Bay by daybreak. Warm frontal forcing will quickly spread rain across the area late today into the early evening hours. Models continue to show some mid level instability so will continue with a slight chance for thunder. Temperatures overnight will remain mild with readings just prior to frontal passage in the mid 40s to around 50. The cold front will move through the region between 09Z-15Z with the showers ending quickly after passage due to surface ridging and dry air advection. Models have dropped the amount of rainfall with the latest runs generally giving the region around a half inch with possibly up to three quarters of an inch. Will continue to mention in the HWO that some minor flooding issues could occur due to rainfall and snow melt. High temperatures on Friday will occur during the morning hours with readings in the afternoon falling into the upper 20s to middle 30s. By late day conditions become favorable for lake effect snow in northern Oneida County. By evening around an inch of snowfall will be possible. Snow is not expected across the rest of the region as the precipitation will end before its cold enough to snow. Steep low level lapse rates by Friday afternoon will make for a windy day along with some strong gusts. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... 3 am update... This period will be all about lake effect snow in CNY. Our far northern counties of Onondaga, Oneida, and Madison should get several inches of snow. A single band sets up off of Lake Ontario late Friday and continues into Saturday. The band starts in northern Oneida County Friday evening with a 280 flow. Unfortunately the low level winds shift to 300 Friday overnight sending the band into Syracuse and city of Oneida. This won't allow much snow to accumulate in any one spot. The good news is the lake effect has much going for it. The dendrite zone is 2k feet deep in the saturated layer and also where the best lift is. On the negative side the saturated layer only gets to 8k ft. For most of Friday night there is a connection to Lake Huron for added moisture. Snowfall rates could be 1 to 2 inches an hour. Given the transitional nature of the band have not issued a watch since amounts aren't high enough. Enough for an advisory but too far out at this time. Saturday the band may shift south of Syracuse then slowly weaken during the day. Saturday night expecting only flurries with a continued 310 flow. NEPA will be dry and partly cloudy for most of this period with maybe a flurry near the NY/PA border. Temperatures slightly below normal with lows in the 10s and highs in the 20s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 3 am update... Another period of unsettled weather. High pressure is over the area Sunday morning but a few flurries may sneak in late in the day across the north. The models have the usual tendencies of the GFS being faster than the Euro. Some light snow and flurries are possible Sunday night into Monday morning as a weak system passes through. Temperatures warmer but still cold enough for just snow. Highs Sunday and Monday in the low and mid 30s. Lows 15 to 25. A bigger system comes in Tuesday from the southwest. A stacked low lifts northeast through the Great Lakes. Most of the precipitation looks like snow now, but warmer air Tuesday afternoon could change the snow to a mix with temperatures in the 30s. Wednesday an upper level trough and a cold northwest flow will set up lake effect snow. Still quite a bit of uncertainty on where if any heavy precipitation will fall near a triple point probably near NJ. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... Light winds and low level moisture will keep widespread Alternate Required/IFR conditions over the terminals through mid morning. At KITH\KBGM, the Alternate Min category will be most likely through mid morning due to lower ceilings/fog. Conditions through the daylight hours will remain primarily Alternate Required. This evening low pressure lifting up through the western Great Lakes will spread rain across the terminals with conditions lowering into the IFR category most places. Late in the TAF period as the cold front passes conditions will improve to Alternate Required/MVFR. Light winds becoming southeast later this morning at 5-8 knots. East/southeast winds increasing this evening at 10-15 knots with gusts around 20-25 knots at KRME/KSYR/KITH/KBGM. Low level wind shear is expected overnight with southerly winds around 40 knots. Outlook... Friday...Morning restrictions likely as the showers end. Friday night....Restrictions likely in lake effect snow bands KSYR and KRME. Mainly VFR elsewhere, with just a few flurries. Saturday...Potential intermittent restrictions in lake effect snow showers and flurries for KSYR and KRME. VFR elsewhere. Saturday night through Sunday....VFR, with high pressure overhead. Sunday night and Monday...Possible restrictions in snow showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...RRM NEAR TERM...DJP/RRM SHORT TERM...TAC LONG TERM...TAC AVIATION...RRM
Hazardous weather outlook, Feb 7, 3:21 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 321 AM EST Thu Feb 7 2019 NYZ009-018-036-037-080830- Northern Oneida-Onondaga-Madison-Southern Oneida- 321 AM EST Thu Feb 7 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. A period of steady rain will move through the area late today into early Friday, with up to three quarters of an inch of rain possible. This amount of rain, combined with snow melt could cause ponding of water in low lying areas and some minor flooding issues. Please monitor the latest forecast for updates. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lake effect snow Friday night into Saturday morning could result in several inches of snowfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-080830- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 321 AM EST Thu Feb 7 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. A period of steady rain will move through the area late today into early Friday, with up to three quarters of an inch of rain possible. This amount of rain, combined with snow melt could cause ponding of water in low lying areas and some minor flooding issues. Please monitor the latest forecast for updates. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.